Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe migraine

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5769 Questions

default
Posted on Wed, 21 Oct 2015 in Headache and Migraines
Question: Hi,
I have a pulsing headache sometimes. feeling some pressure in my ears sometime. i have migrane. I am doing two night shift duties per week.
What is the problem?
xxxxxxx
doctor
Answered by Dr. Sudhir Kumar 1 hour later
Brief Answer:
Further information is needed.

Detailed Answer:
Hi Mr XXXXXXX

Thank you for posting your query.

I have noted your symptoms. Before we ascertain the exact cause of your headaches, I need some more information.

1. How long do the headache episodes last?
2. Any nausea or vomiting along with headache episodes?
3. Dies the headache get worse in sunlight or with loud noise?
4. Any other triggering factors for headache?
5. Do you sleep well?

Please get back with the above information, so that I can help you further with diagnosis and further treatment plans.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 42 hours later
Hello Doctor

I am here by providing the details you asked.

1. Headache comes sometimes twice or thrice in a month. Sometimes a pulsing can feel between my right ear and neck area. After some sleep it goes.

2. No nausea or vomiting till date.

3. Sometimes headache get worse in sunlight especially in the noon.
4. Last month I had headache for one whole day. that time i had a pain in the lower right neck.
5. Sleeping is a big problem. I am working in the Cochin Airport as Security screener. I am working in 3 shifts with 8 hours. my shift pattern is two days 0600hrs-1400hrs, two days 1400hrs-2200hrs, two days 2200hrs - 0600hrs. total 48 hrs per week. I have to monitor x-ray images of the baggages continuous through out the shift. total 48 hrs night shift per month minimum.
we have only one off after the two night shift. so sleeping was not timely. But I got enough sleep for more than 9 hrs.
I had migraine in the past years till 2012. I took ayurvedic treatments for migraine in 2012. After that the head ache was appeared in the last two months only.

Please provide your detailed diagniosis report. I was worried about any thing serrious.
Looking forward to your replay.
Regrads
xxxxx
doctor
Answered by Dr. Sudhir Kumar 36 minutes later
Brief Answer:
The most likely cause is migraine.

Detailed Answer:
Thank you for getting back.

I have noted your symptoms and the most likely diagnosis is recurrence of your old migraine. Shift duties, including night shift duties, lack of off days, and strenuous work are all contributing to the severity of migraine.

Since you have frequent headaches, you should be started on preventive medications to reduce the severity and frequency of headaches. The best options are topiramate and divalproex tablets.

For relief of headache, you can take Naproxen tablets.

If the headache does not subside, then, a brain scan may be done.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 29 minutes later
Hi Doctor

thanks for your replay and prescription.

What could be the reason for the pulsing feeling in the right side. Is that serious.

Regards
xxxxxx
doctor
Answered by Dr. Sudhir Kumar 11 minutes later
Brief Answer:
Pulsating feeling is not serious.

Detailed Answer:
Thank you for getting back.

Pulsating or throbbing feeling is common in migraine, and it is not serious.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 12 minutes later
Hi doctor

thanks for the replay.
I forgot to mention that I am getting cold quiet often and having nasal congestion.
Is that related to Sinusitis or Migraine or any other brain related problem

Regards
xxxxxx
doctor
Answered by Dr. Sudhir Kumar 20 minutes later
Brief Answer:
That is related to allergic rhinitis

Detailed Answer:
Thank you for getting back.

The symptoms of cold and nasal congestion are related to allergic rhinitis (nasal allergy). It can be easily treated with nasal sprays. Please consult an ENT surgeon for that.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Topiramate

doctor1 MD

swelling, hands & feet I have Fibromyalgia, & arthritis, but was hospitalized in April w/elevated LFT s (@ last testing it was @ 207 ) & a WBC of .13, just under a 1, which is back to normal & they figured out that what caused that was the Topamax I was on for Migraine preventative. They think the elevated LFT s is due to too much Acetaminophen in Vicoden ES & Fiorcet w/codeine & changed my pain med to something w/o Acetaminophen. I m scheduled to have additional blood drawn ordered by a Gastroenterologist. That said, my new symptoms are starting out with right hand swelling stiffness and pain then left hand swelling stiffness and pain and now feet as well. This morning my left hand was so swollen the skin was taught & shiny. Usually my right hand is the 1 that is swollen and especially around the knuckle of my pointer finger but is the closest to the hand part. All of that said, what could possibly be causing this?

doctor1 MD

Hi my question is what could cause my heart to race, to the point that i hear it in my ears, it is thumping so fast and so hard it makes my chest hurt, but it seems to only happen when I get hot like if it is hot enough to make me sweat, I am on seizure medication topamax 100mg 2 times a day.

doctor1 MD

hi im 29 after suffering a miscarriage i started to experience what felt like severe fatigue tested bloods slightly under the norm range for Vitamin b12 def so now have the 12 weekely jabs. i then had what doc said was a migraine aura could not see out of left eye this lasted 6 hours and returned back to norm however still had partial vision seemed blurred spoke to doc who recommended a sight test which came back norm. then after the aura i have been having on and off episodes where my i feel light headed, left side of body feels numb and heavy and and also the side of my mouth which at times i have slurred speech, i have had MRI which revealed nothing on migraine/tumours or lesions just a Tornwald cyst in my nose which they say has nothing to do with symptoms. both my mother and gran have MS and this was ruled out from MRI. consulant can not find anything wrong so is suggesting i have Hemiplegic Migraine and has prescribed Topiramate my doc does not think that migraine is the cause but has gave me tablets anyway. this is all happening once a week roughly i have bad days and good days no headache is ever present. doc says i have GAD now but i suppose anyone would if they didn t know what was wrong with them and feeling unable to function normally for a year do you think i should see a ENT cons? could it be caused from the cyst i do suffer with sinus problems and currently have Eustachian ear dysfuntion which drives me crazy!

doctor1 MD

Can u use sun beds or take the sun while taking Topamax have. Just started taking it and tomorrow start on new dose of 50mlg until I reach 100 MLg as I suffer from psoriasis and find this is the only thing that keeps this at bay also have just come out of hospital after a 17 days attack of none stop horrendous migraines usually only last 3/4 days ? Thanks in advance

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for bipolar, I am also on lamictal 150 mg, gabapentin 300 mg and 100 mg trazadone . Could any of these meds be...

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God...

doctor1 MD

Hello, I am 66 years old and in reasonably good health. I don’t exercise (L) but know I should! I have suffered from vertigo for 35 years. In 1981 and 84 I had a severe experience falling down and suffering extreme dizziness. Then in 2012 I had a...